MAUDE Adverse Event Report: Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0576-01U
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer experienced difficulty inserting a sensation plus 8fr 50cc intra-aortic balloon (iab) catheter through the provided 8 french (fr) sheath.It was reported that the cardiovascular surgeon was unable to advance the iab catheter through the sheath and the catheter was subsequently discarded.A second sensation plus 8fr 50cc iab catheter was then used and was successfully inserted.No patient harm was reported.It was reported that on (b)(6) 2026, during an on-site discussion at (b)(6), the specifications of the sensation 50cc iab catheter were reviewed, including the importance of properly preparing the iab catheter prior to insertion and ensuring that the one-way valve remained on throughout the insertion process.The cardiovascular surgeon reported that the balloon had been prepared with the one-way valve on the device.
 
Additional Manufacturer Narrative
E.(b)(6).The serial number for the medical device referred to in this medical device report has not been received.An investigation was conducted regarding difficulty inserting a sensation plus 8 fr 50 cc intra aortic balloon iab catheter through the provided 8 fr sheath.Iab difficult or unable to insert through sheath.This failure mode occurs when the intra aortic balloon iab catheter cannot be advanced smoothly or at all through the supplied introducer sheath during insertion, resulting in increased insertion resistance, inability to progress the catheter, or complete obstruction of advancement.This condition may compromise proper placement of the iab, delay therapy initiation, or necessitate device replacement.Potential causes for difficult or unable to insert iab through sheath 1.Kinked or bent sheath.2.Unfolded sheath.3.Clotted sheath.4.Incorrect sheath size.5.Damaged sheath hub.6.Broken inner lumen.7.Kinked inner lumen.8.Kinked catheter.9.Unfolded membrane.This issue continues to be monitored within the manufacturer's quality system.

Brand Name
Sensation Plus 8Fr. 50cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50912573
Report Number2248146-2026-0001575
Device Sequence Number17586525
Product Code DSP
UDI-Device Identifier10607567109633
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K133074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0576-01U
Device Catalogue Number0684-00-0576-01U
Device Lot Number3000507487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight224 LB